Thank you for taking my question. quick history: I had problems with ectopic atrial tach, had ablation 9 years ago. No problems until I got pregnant 4 years ago. Since that time I have had problems with my heart rate either being too fast or too slow. some times it is in the 35-50 range for days at a time, but usually it is 120-140. Had a holter a few months ago that showed a few runs of svt, but mostly just sinus tach with heart rate above 110, 91% of the time. My doctor put me on 50 of atenolol which has helped. My heart rate is still 110-120 on the atenolol. I feel worse when my heart rate is low and hate taking the medication, but my doctor said it is to high to leave it. Do you agree that the tachycardia is to high to just leave with out meds? If yes is there alternative to beta blockers? I have asthma and they make it worse and then I have to take albuterol which raises my HR. I feel stuck. I am only 29 years old and otherwise healthy. When my HR is low I have problems with near syncope when exercising and have to stop. So for now I am not doing much of that. Do you have any suggestions? I would like to get pregnant again soon but think I should wait until this is figured out. Echo shows mild mitral reg. and all blood work is normal. Any suggestions would be appreciated. Thanks again.
this is a tough situations, but trust me that you are not alone. We see this situation several times a year.
Do you agree that the tachycardia is to high to just leave with out meds?
Yes, heart rates in the 110-120 range over time can lead to a tachycardia induced cardiomyopathy. The faster the rate, the more likely you will run into problems.
If yes is there alternative to beta blockers?
Your medical options are beta blockers and calcium channel blockers. It is unlikely that digoxin would be helpful here. If the beta blockers bother you, it would be worth trying a calcium channel blocker like verapamil or diltiazem.
When my HR is low I have problems with near syncope when exercising and have to stop.
If medicines are not able to appropriately manage your rate, another sinus node modifying procedure may be helpful. But as you know this carries a risk of needing a pacemaker when you are done. It sounds like you aren't far from a pacer now with symptomatic bradycardia at times.
These are about the only options you have for now. I hope this helps. Good luck.
My doctor is a little confused about it right now. It is either sinus node dysfunction, or he said he thought it could be as a result from all the tachycardia. He thought if we could get the tachycardia under control then the slow heart rate would also be in better control. So far medications have not been able to do either of those things. I think the doctor on the forum is right and I am headed for a pacemaker. My doctor keeps telling me I will feel better and it will be safer for me, but I want to know that I have tried everything else first.
Have you tried a beta blocker yet to see if it does give you asthma? I have asthma and I take a decent sized dose of Atenolol, 50mg twice daily. I noticed a slight increase in how frequent I use my inhaler, but the cessation of the arrhythmias is worth it.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.